Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 11, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Aug 15, 2022, 6:40 PM CDT for Zapata County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2022, 6:40 PM CDT (23:40 UTC)
- Expired
- Aug 15, 2022, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 199 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1833 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
961
WGUS54 KBRO 152340
FFWBRO
TXC505-160115-
/O.NEW.KBRO.FF.W.0011.220815T2340Z-220816T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
640 PM CDT Mon Aug 15 2022
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Northwestern Zapata County in deep south Texas...
* Until 815 PM CDT.
* At 640 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 2 to 3 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Zapata County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 2727 9928 2711 9934 2702 9944 2704 9944
2706 9945 2708 9943 2709 9943 2711 9944
2713 9943 2715 9944 2716 9943 2718 9943
2721 9943 2722 9945 2725 9944 2726 9945
2732 9937 2727 9933
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
Hallman5 follow-up statements
018
WGUS74 KBRO 160017
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
717 PM CDT Mon Aug 15 2022
TXC505-160115-
/O.CON.KBRO.FF.W.0011.000000T0000Z-220816T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Zapata TX-
717 PM CDT Mon Aug 15 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT THIS
EVENING FOR NORTHWESTERN ZAPATA COUNTY...
At 717 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 5 inches of rain have
fallen. The expected rainfall rate is 1 to 1.5 inches in 1 hour.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Zapata County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2727 9928 2711 9934 2702 9944 2704 9944
2706 9945 2708 9943 2709 9943 2711 9944
2713 9943 2715 9944 2716 9943 2718 9943
2721 9943 2722 9945 2725 9944 2726 9945
2732 9937 2727 9933
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 1 HOUR
$$
Hallman077
WGUS74 KBRO 160040
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
740 PM CDT Mon Aug 15 2022
TXC505-160115-
/O.CON.KBRO.FF.W.0011.000000T0000Z-220816T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Zapata TX-
740 PM CDT Mon Aug 15 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT THIS
EVENING FOR NORTHWESTERN ZAPATA COUNTY...
At 740 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 5 inches of rain have
fallen. The expected rainfall rate is 0.5 inches in 1 hour.
Additional rainfall amounts up to 1 inch are possible in the warned
area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Zapata County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2727 9928 2711 9934 2702 9944 2704 9944
2706 9945 2708 9943 2709 9943 2711 9944
2713 9943 2715 9944 2716 9943 2718 9943
2721 9943 2722 9945 2725 9944 2726 9945
2732 9937 2727 9933
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5 INCHES IN 1 HOUR
$$
Hallman119
WGUS54 KBRO 160101
FFWBRO
TXC505-160200-
/O.EXT.KBRO.FF.W.0011.000000T0000Z-220816T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
801 PM CDT Mon Aug 15 2022
The National Weather Service in Brownsville has extended the
* Flash Flood Warning for...
Northwestern Zapata County in deep south Texas...
* Until 900 PM CDT.
* At 801 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. The expected rainfall rate is 0.25 inches in 1 hour.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Zapata County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2727 9928 2711 9934 2702 9944 2704 9944
2706 9945 2708 9943 2709 9943 2711 9944
2713 9943 2715 9944 2716 9943 2718 9943
2721 9943 2722 9945 2725 9944 2726 9945
2732 9937 2727 9933
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25 INCHES IN 1 HOUR
$$
Hallman263
WGUS54 KBRO 160152
FFWBRO
TXC505-160300-
/O.EXT.KBRO.FF.W.0011.000000T0000Z-220816T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
852 PM CDT Mon Aug 15 2022
The National Weather Service in Brownsville has extended the
* Flash Flood Warning for...
Northwestern Zapata County in deep south Texas...
* Until 1000 PM CDT.
* At 852 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. The expected rainfall rate is 0.25 inches in 1 hour.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Zapata County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2727 9928 2711 9934 2702 9944 2704 9944
2706 9945 2708 9943 2709 9943 2711 9944
2713 9943 2715 9944 2716 9943 2718 9943
2721 9943 2722 9945 2725 9944 2726 9945
2732 9937 2727 9933
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25 INCHES IN 1 HOUR
$$
Hallman569
WGUS74 KBRO 160250
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
950 PM CDT Mon Aug 15 2022
TXC505-160300-
/O.EXP.KBRO.FF.W.0011.000000T0000Z-220816T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Zapata TX-
950 PM CDT Mon Aug 15 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR
NORTHWESTERN ZAPATA COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 2727 9928 2711 9934 2702 9944 2704 9944
2706 9945 2708 9943 2709 9943 2711 9944
2713 9943 2715 9944 2716 9943 2718 9943
2721 9943 2722 9945 2725 9944 2726 9945
2732 9937 2727 9933
$$
HallmanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 5:37 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 15, 5:37 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 537 PM CDT Mon Aug 15 2022 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...VFR conditions are expected at the aerodromes through the next 24 hours. Dry conditions will prevail as a result of the low pressure system moving farther west. && .PREV DISCUSSION... /issued 234 PM CDT Mon Aug 15 2022/ SHORT TERM (Now through Tuesday Night): Through the short term period chances of rain and storms will continue to dwindle as high pressure begins to build back into the area. For the remainder of today, isolated showers and thunderstorms are expected into early evening. PWATS across the region are between 2 and 2.15 inches so there is plenty of moisture to work with and some of this development could lead to heavy rainfall at times. Some areas of the CWA have seen 2 to 4 or more inches of rainfall over the past few days, and some of this activity, especially if it trains over the same area, could lead to another 1-3 inches of rainfall in a short time and raises the concern for localized flooding. WPC continues to maintain and marginal risk of excessive rainfall through today and a Flash Flood Watch is in effect into this evening for all of Deep South Texas. Precipitation chance begin to taper off this evening into Tuesday. Moisture content will still be elevated across the region and with afternoon heating along with the sea breeze could once again fire off showers and thunderstorms which could produce locally heavy rainfall. Currently kept POPs capped at around 30 percent. Conditions will continue to dry out for Tuesday night. Temperatures today have been able to rebound a bit with some of the clearing with highs in the low 90s. Tuesday temperatures are expected to be just a skosh higher across central and eastern portions of the and nearing 100 in portions of Starr and Zapata counties. Overnight lows tonight and tomorrow will fall into the mid to upper 70s. LONG TERM (Wednesday through Monday): Mid level ridging will remain situated across Deep South Texas through the majority of the long term period, bringing the return of more typical Deep South Texas summer weather to the area: more heat and the potential for some sea breeze showers. High temperatures will be in the mid to upper 90s across the Rio Grande Valley and reach the lower 100s across the Rio Grande Plains each afternoon through Friday. With the recent rainfall, surface dew points might be even higher than models are indicating, which could increase our relative humidity and heat index values. As of this forecast package, heat indices are expected to reach the 105 to 110 degree range most afternoons and if they're bumped up slightly, we will be watching for the potential for Heat Advisories. Even though drier air will filter in at the mid and upper levels for the second half of the week, PWats (precipitable water values) are still expected to reach 1.6-1.8 inches, so there will likely still be enough moisture to support isolated sea breeze showers or thunderstorms each day through Friday. The weekend is a bit more interesting. Models are hinting at a weak tropical disturbance moving across the southwestern Gulf and into Mexico, but uncertainty remains rather high. The main concern with this feature is the potential surge of atmospheric moisture (PWats over 2 inches) it will bring to Deep South Texas that will increase our potential to see more heavy rain. For now, have left PoPs at 30 to 40 percent on Saturday and Sunday to account for the uncertainty. With increased cloud cover and rain potential, temperatures will be a few degrees cooler than the work week. MARINE: Now through Tuesday Night...Slightly elevated winds (around 15 kts) will continue to maintain exercise caution condition on the waters through this afternoon. More favorable conditions return for Tuesday. Isolated showers and storms in the area through tomorrow could lead to localized enhanced winds and seas. Wednesday through Sunday...Marine conditions will be generally benign through the week due to a relaxed pressure gradient along the lower Texas coast. Light to moderate southeast winds and low to moderate seas can be expected through the long term. However, winds may exceed 15 knots at times Friday through Sunday, so small craft may need to exercise caution at these times. Models are hinting at a weak tropical disturbance moving across the southwestern Gulf and into Mexico this weekend, but uncertainty remains rather high at this time. Small Craft Advisories are not likely to be needed through the period. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 91 78 92 / 10 20 10 10 BROWNSVILLE 80 94 80 95 / 10 30 10 20 HARLINGEN 77 93 77 94 / 10 30 10 20 MCALLEN 78 94 78 98 / 10 30 0 20 RIO GRANDE CITY 78 97 78 97 / 20 20 10 10 SOUTH PADRE ISLAND 81 86 81 86 / 10 20 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...Flood Watch until 7 PM CDT this evening for TXZ248>255-353. GM...None. && This product is also available on the web at: https://weather.gov/rgv
Hazardous weather outlook, Aug 15, 5:08 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 508 PM CDT Mon Aug 15 2022 TXZ248>255-351-353>355-451-454-455-162215- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 508 PM CDT Mon Aug 15 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a marginal risk of excessive rainfall into this evening, especially across the brush country, with the potential for isolated flash flooding. A Flood watch remains in effect until 7 PM. There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heat Advisories may be needed for heat indices nearing or exceeding 110 degrees Wednesday through Friday afternoon. There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-162215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 508 PM CDT Mon Aug 15 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 15, 6:18 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Brownsville TX
618 PM CDT Mon Aug 15 2022
TXZ248-160000-
Zapata TX-
618 PM CDT Mon Aug 15 2022
...Strong thunderstorms will impact portions of northwestern Zapata
County through 700 PM CDT...
At 618 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of El Cenizo to near Las
Palmas. Movement was north at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Zapata, Medina, Zapata High School, Zapata County Fire Department,
Zapata Middle School, Zapata County Public Library, Las Palmas,
Falcon Mesa, Zapata County Airport and Falcon Lake Estates.
This includes US Highway 83 between mile markers 738 and 768.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2709 9943 2711 9944 2713 9943 2715 9944
2718 9943 2727 9945 2732 9937 2727 9933
2727 9924 2697 9913 2685 9928 2687 9932
2692 9932 2693 9938 2696 9939 2698 9938
2702 9942 2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 2318Z 179DEG 27KT 2720 9940 2699 9935
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
HallmanThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:43 PM CDT | Special Weather Statement | BRO | Hidalgo | 32 min |
| Aug 14, 10:36 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 114 min |
| Aug 14, 11:37 PM CDT | Special Weather Statement | BRO | Kenedy, Willacy | 23 min |
| Aug 15, 12:17 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 118 min |
| Aug 15, 2:57 AM CDT | Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 16 hr |
| Aug 15, 3:20 AM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Kenedy, Starr, Willacy | 3 hr |
| Aug 15, 3:42 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 100 min |
| Aug 15, 4:24 AM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg, Starr | 3 hr |
| Aug 15, 7:30 AM CDT | Areal Flood Advisory | BRO | Jim Hogg | 82 min |
| Aug 15, 4:26 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 67 min |
| Aug 15, 5:14 PM CDT | Areal Flood Advisory | BRO | Zapata | 88 min |
| Aug 15, 6:18 PM CDT | Special Weather Statement | BRO | Zapata | 42 min |
| Aug 15, 6:59 PM CDT | Special Weather Statement | BRO | Zapata | 46 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.